MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 29420
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a renegade hi-flo micro-catheter with the fathom guidewire returned stuck in the device.The hub, shaft and tip were microscopically examined.The renegade device showed multiple kinks, bends and stretching located throughout the length of the catheter shaft.It was noticed that the shaft showed a fracture approximately 28.5cm from the hub.The shaft was not completely separated the inner liner was still connected.The guidewire could not be removed due to the damage on the device.The device and the imager were hydrated and the renegade was attempted to be inserted into a 5fr imager angiographic catheter.The renegade would not transcend through the imager due to the damage that was on the renegade device.The inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 08 jan 2019.It was reported that crossing difficulties were encountered.A 135/20 renegade hi-flo micro-catheter was advanced for a liver cancer procedure but failed to cross to an 5f imaging catheter.The procedure was completed with a different device.No patient serious injury or adverse event were reported.The patient was stable post procedure.However, returned device analysis revealed shaft fractured.

Brand Name
RENEGADE HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8267369
Report Number2134265-2019-00207
Device Sequence Number13900318
Product Code KRA
UDI-Device Identifier08714729280644
UDI-Public08714729280644
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2020
Device Model Number29420
Device Catalogue Number29420
Device Lot Number0021438882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight58